MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT4
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
An ophthalmic surgeon reported that during a cataract extraction with intraocular lens (iol) implant procedure, a long (2.5mm) blemish was observed, central anterior on the iol.Attempted to aspirate the blemish was initially with irrigation and aspiration and did appear to remove some of the blemish.A central scratch still appeared and physical contact with sinsky type instrument was used to try and remove blemish, as well as continued aspiration, but was not effective.Lens was then exchanged.Additional information was received stating the blemish on the iol was located on the central anterior side.It was originally an approximately 1.5-2.0 mm blemish in a line.After copious irrigation and manipulation trying to remove, some of the blemish was removed; however, an approximate 1mm line was still on the iol and could not be revived.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A photo was provided of the lens in the eye.The lens is a single-piece, multifocal toric.A dark mark is observed near the center of the lens.Unable to determine if this is a crack or a scratch from the photo.Associated products were not provided.It is unknown if qualified associated products were used.The product investigation could not identify a root cause for the reported complaint.Company foldable intraocular lenses are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the intraocular lens and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15495686
Report Number1119421-2022-02078
Device Sequence Number6090860
Product Code MJP
UDI-Device Identifier00380652457866
UDI-Public00380652457866
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2025
Device Model NumberCCWTT4
Device Catalogue NumberCCWTT4.175
Device Lot Number15301510
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2022
Supplement Date Received by Manufacturer11/12/2022
Initial Report FDA Received Date09/28/2022
Supplement Report FDA Received Date12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL, INJECTOR; MONARCH III IOL, CARTRIDGE D; PROVISC; SINSKY TYPE INSTRUMENT
Patient SexUnknown